Amitriptyline

another question!

I have been taking amitriptyline (10mg) on alternating nights (to avoid having to increase dosage and to prevent what I call the zombie syndrome, lol). I finished the last strip and was prescribed some more. However, the new packs are a different brand. I have been taking them since friday and they do not work anywhere near as well as the previous brand!

The first ones I had were made by TEVA UK ltd. They made my whole body feel heavy once I was in bed to the point where I couldn't even open my eye lids, I would be asleep in no longer than 15 minutes (unlike the nights I don't have them where I will be awake for hours before finally nodding off!).

These new ones are made by Actavis. They do not make my body heavy and I just toss and turn with my eyes not feeling heavy. I also develop a headache if I haven't got to sleep after half an hour, this gradually gets worse, making it even harder to sleep! They also make me more drowsy on a morning than the other brand.

Has anyone else had this problem? I am seeing my gp on friday, do you think he will be able to prescribe me the original brand? I am so tired today and already dreading tonight as it is a non-sleeping tablet night so that will be the 6th night since I slept well :-(

Thanks

xxx

Has anyone else had this problem?

12 Replies

oldestnewest
  • I would take all the pills with you to the appointment. It could be a faulty batch - it does happen. And it would certainly be worth asking if you can try the other brand again to see if that makes a difference.

    He may say it's because your system's getting used to the amitrip and you need to take more to get the same effect. I got up to about 60mg in the end before I came off to take Pregabalin instead. I also lost about a stone in weight when I came off them so watch out for weight gain sadly....

    Best of luck

    Jennie

  • Thanks for your reply. I would of thought maybe just a case of getting used to them but seems a bit of a coincidence that they only stopped having that effect when I started on the new brand. I never realised they cause weight gain :-/ I don't think I have gained but certainly haven't lost anything either. Take care xxx

  • Are Pregabalin the same as Gabapentin do you know!!

    Take care Jennie

    Love & Sunshine

    Jan

  • Pregabalin and Gabapentin are in the same family, but if you didn't get on with one, it could be worth trying the other. THey're both drugs that were originally designed for epilepsy but they discovered work for chronic pain.

    The trade name of Pregabalin is Lyrica. It's expensive so GPs might not be too eager....

  • The Gabapentin is fine I have had chronic headaches for over 10 yrs

    these are my savour.

    Thank you for your reply.

    Love & Sunshine

    Jan x

  • Keep on with them but next time ask for the brand that you like.I have been on these for so long and in the past high dosage,but glad to say now only at night 25mg It could be you need a larger mg

    I don't know about weight gain, it came with inactivity i think.

    Love & Sunshine

    Jan

  • Well I am at docs tomorrow so going to ask about getting the other brand again. Can't go with all this lack of sleep. Feel like a zombie right now :-( xxx

  • Hi, I am on 2 x 25mg a night and the brand is M.A.Holder, TEVA uk Ltd.. I have been them for the last 5 years and yet I still get night when they just do not work. I was worried about getting addicted to them, but my consultant said at my 'age' it did not matter. I am only 65 !

    He said better to stay on them than be in constant pain. So doing as told. As the others say go back to your doctor AND ask the pharmacist if they can change the brand, sometimes it is Their supplier that changes, not the pill. GOOD LUCK.xx

  • Thanks for your reply. This is the original brand I was on that I want again. Definately going to ask tomorrow for the teva ones. Have to say they do nothing for my pain. Purely for sleep purposes in my case. Xxx

  • I take them with Tramadol, nitrazipan,paracetamol and since the opp. Oramorph! I have a nerve that touches the Titanium rods and nuts and bolts in my spine when I lay down that I didn't have before !!! I am sure your doctor will help.

  • Oh dear that sounds painful! At the moment I am only on codiene. At first it took the edge off but does nothing now so that is my main reason for seeing gp tomorrow to ask to try something different. Take care xxx

  • My old doctor gave me codeine and amytrip. But the new local doctor will now not do that - said they were addictive!! Good Luck.

You may also like...